MAUDE Adverse Event Report: DATASCOPE CORP. - MAHWAH CS300 INTRA-AORTIC BALLOON PUMP, SPANISH, 110V; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - MAHWAH CS300 INTRA-AORTIC BALLOON PUMP, SPANISH, 110V; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0998-00-3023-57
Medical Device Problem Codes Premature Discharge of Battery (1057); Power Problem (3010); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Cardiac Arrest (1762); Myocardial Infarction (1969); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during use on patient the cs300 intra-aortic balloon pump (iabp) equipment displays an alarm due to power disconnection and does not record it in the error log.
 
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of our investigation.
 
Additional Manufacturer Narrative
A getinge field service engineer (fse) was dispatched to evaluate the iabp unit and the physical state of the equipment is verified, the equipment is turned on and the log of alarms and events is verified from the service menu without finding any error message indicating power failure or low battery level.Additionally, it is verified that the console time agrees with the current time.The fse informed the staff, if they want to know the state of the batteries, they must carry out the factory test in which they must leave the battery charging without using the equipment for more than 8 hours, then the test is done from the service menu.The service menu is entered to perform a battery test, without being able to start the test, the batteries do not have enough charge despite lasting charging all weekend, simulator and balloon tests are carried out, detecting that the equipment lasts on against pressing 21 minutes, charging voltage is verified without finding anything new, it is suggested to change two backup batteries.
 
Event or Problem Description
N/a.
 
Event or Problem Description
It was reported that during use on patient the cs300 intra-aortic balloon pump (iabp) equipment displays an alarm due to power disconnection and does not record it in the error log , patient was admitted to the hemodynamic rooms with pop angioplasty of the anterior descending artery due to acute myocardial infarction with st segment elevation.At the time of the transfer the balloon control console ran out of battery when entered in the intensive care unit.The console was connected during the entire procedure which taken approximately one hour and twenty minutes before leaving the room, the battery charge of the console was checked which was above seventy percent.The procedure is carried out successfully.When turning the console off n the intensive care unit , the patient takes less than one minute without assistance and however hemodynamically unstable patient , enters cardiorespiratory arrest, resuscitation maneuvers are performed and patient is returned to circulation after two minutes of resuscitation.

Brand Name
CS300 INTRA-AORTIC BALLOON PUMP, SPANISH, 110V
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - MAHWAH
1300 macarthur blvd
mahwah NJ
Manufacturer (Section G)
DATASCOPE CORP. - MAHWAH
1300 macarthur blvd
mahwah NJ
Manufacturer Contact
arelean guzman
1300 macarthur blvd
mahwah, NJ 
MDR Report Key17077492
Report Number2249723-2023-02691
Device Sequence Number6346266
Product Code DSP
UDI-Device Identifier10607567108254
UDI-Public10607567108254
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K063525
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0998-00-3023-57
Device Catalogue Number0998-00-3023-57
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2023
Supplement Date Received by Manufacturer06/09/2023
10/04/2023
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date06/23/2023
10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2017
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown